MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number PRB35-06-120-120
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A protege stent was attempted to be implanted in the common iliac artery.The type of lesion being treated, lesion length, % lesion stenosis, degree of tortuosity and calcification were, distal aorta: mild saccular aneurysm, moderately calcified.Right cia: mild to moderate diffuse disease, moderately calcified.Right eia: 80% diffuse disease, severe calcified.Right iia: moderate to severe diffuse disease, moderately calcified.Right cfa: 60-70% diffuse disease, moderately to severely calcified.Right sfa: proximal sfa cto, moderate severe calcification, reconstitutes at the mid sfa with collaterals from the profunda femoris.Distal sfa mild to moderate diffuse disease.The ifu was followed.The lesion was pre-dilated, shockwave.It was reported that the stent could not be deployed.The stent did not pass through a previously deployed stent.No resistance noted during advancement.The lock-pin was removed prior to attempted to deployment.There was a delay of 10 minutes as a result of the product malfunction, no medications or treatment as a result of the 10-minute procedure delay.The stent was not implanted and the device was safely removed from the patient.Stent struts were exposed/visible on removal.A new medtronic stent was used to complete the case.No patient injury was reported and patient status is fine.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the stent separate to the device, the locking mechanism was loose, and the device was returned in a deployed state.The stent was confirmed as 120mm from the strain relief, a kink was observed on the blue outer shaft at approx.12.5cm from the strain relief the stent was examined, and no abnormality was observed to the stent the distal inner assembly was cut just proximal to the stent retainer to allow further testing.The stainless-steel push rod was observed to be bent, (photo 5).A set of witness marks were noted on the stainless steel hypotube approximately 25mm and 27mm from the distal end of the stainless steel hypotube; indicating that the safety locking pin was properly tightened during manufacturing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20809346
Report Number2183870-2024-00437
Device Sequence Number15821389
Product Code FGE
UDI-Device Identifier00821684059968
UDI-Public00821684059968
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2025
Device Catalogue NumberPRB35-06-120-120
Device Lot NumberB383049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown